Mississippi, 2007Damaging Winds in Mississippi, June 18, 2007
June 18, 2007 · NWS MEG · 7 events in 6 counties and zones
Afternoon and evening showers and thunderstorms developed over North Mississippi on June 18, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $69,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon and evening showers and thunderstorms developed over North Mississippi on June 18, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 1:50 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 18, 1:50 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT MON JUN 18 2007
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE FIRED THIS AFTERNOON
ACROSS THE MID SOUTH. PW VALUES WILL APPROACH OR EXCEED TWO INCHES
THROUGH TUESDAY ACROSS ALL OR PORTIONS OF THE REGION...WHICH WILL
ALLOW FOR LOCALLY HEAVY RAIN NEAR SOME THUNDERSTORMS. DRIER AIR
WILL FILTER INTO THE AREA FROM NORTHWEST TO SOUTHEAST DURING
TUESDAY AS AN UPPER LEVEL TROUGH HEADS TOWARD THE SOUTHEAST U.S.
COAST. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE ALONG THE
BOUNDARY BETWEEN AIR MASSES. EVENT QPF ACCUMULATIONS WILL AVERAGE
BETWEEN 0.25 AND 0.50 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF
ONE INCH.
DRY AND HOT WEATHER RETURNS ON WEDNESDAY AS HIGH PRESSURE ALOFT
BUILDS IN FROM THE WEST. BY THIS WEEKEND...A CLASSIC MID SUMMER
H5 PATTERN SETS UP WITH THE JET STREAM ALONG THE CANADIAN BORDER
WITH HIGH PRESSURE ALOFT FROM COAST TO COAST. HIGH TEMPERATURES
WILL CLIMB INTO THE MID TO PERHAPS UPPER 90S FRIDAY AND PERSIST
INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 73 88 72 92 / 60 50 10 10
MKL 71 87 64 91 / 60 50 10 10
JBR 71 91 67 91 / 60 30 10 10
TUP 71 86 69 93 / 50 70 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
OKULSKI
Hazardous weather outlook, Jun 18, 12:03 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CDT MON JUN 18 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
103 PM CDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 40
MPH...LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE
THROUGH 9 PM CDT ACROSS THE ENTIRE MIDSOUTH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE BETWEEN 11 AM AND 6 PM CDT
TUESDAY SOUTH OF INTERSTATE 40.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OKULSKI
Thunderstorm Wind, Tallahatchie
- When
- June 18, 2:52 PM CST to 2:57 PM CST
- Where
- Tallahatchie County, 7 mi SW of Webb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.878, -90.436
Straight line winds knocked down 10 trees, 7 miles southwest of Webb. One tree fell on a home causing significant structural damage. A pump house located behind the home and a free-standing carport beside the home were completely destroyed. The metal roofs of two grain storage bins, 200 yards away from the home were ripped off. In addition, power lines and a few other trees were knocked down throughout the county.
Thunderstorm Wind, Lafayette
- When
- June 18, 4:20 PM CST to 4:45 PM CST
- Where
- Lafayette County, 5 mi NW of Oxford to 1 mi S of Lafayette Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 34.421, -89.582
Straight line winds knocked trees and power lines down from 5 miles northwest of Oxford to around Lafayette Springs.
Thunderstorm Wind, Union
- When
- June 18, 4:45 PM CST to 4:50 PM CST
- Where
- Union County, Etta to Pinedale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Post Office
- Coordinates
- 34.470, -89.200
Straight line winds knocked down a few trees between Etta and Pinedale.
Thunderstorm Wind, Pontotoc
- When
- June 18, 5:00 PM CST to 5:20 PM CST
- Where
- Pontotoc County, 2 mi N of Toccopola to 1 mi W of Pontotoc
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 34.299, -89.230
Straight line winds knocked down some trees between Thaxton and Toccopola. Also in Toccopola, a shed was blown down and a gas tank overturned. Several homes also lost shingles. One home had carport and porch damage. In Buchannan, trees fell on a few homes in a subdivision. In addition, some trees fell, 1 mile west of Pontotoc.
Thunderstorm Wind, Calhoun
- When
- June 18, 5:22 PM CST to 5:25 PM CST
- Where
- Calhoun County, 2 mi S of Sabougla
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.741, -89.470
Numerous trees and power lines were knocked down from straight line winds, 3 miles south of Sabougla. Some of the trees fell on houses.
Thunderstorm Wind, Calhoun
- When
- June 18, 5:40 PM CST to 5:45 PM CST
- Where
- Calhoun County, 2 mi E of Sabougla to 4 mi E of Sabougla
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.770, -89.435
Straight line winds blew trees down on Highway 8.
Thunderstorm Wind, Monroe
- When
- June 18, 6:27 PM CST to 6:32 PM CST
- Where
- Monroe County, Hatley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.980, -88.370
Straight line winds blew a few trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
- Damaging Winds in Wisconsin, June 18, 200756 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41226, 41229, 41231, 41247, 41253, 41257, 41259.